Hail, Palm Beach
- When
- March 31, 11:50 PM EST
- Where
- Palm Beach County, 20 mi NW of West Palm Beach
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 26.883, -80.283
A spotter reported dime-size hail between Indiantown and West Palm Beach.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Mar 31, 10:20 PM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1020 PM EST SAT MAR 31 2001 GETTING KIND OF BUSY TONIGHT SO NOT MUCH TIME FOR A DISCUSSION. WILL NEED TO WAIT AND SEE WHAT SPC DOES WITH WATCH BEFORE MAKING A DECISION ON HOW TO UPDATE ZONES. STILL HAVE GOOD CHANCE OF THIS LINE THAT ENTERED OUR CWA THIS EVENING OF MAKING ITS WAY ACROSS THE AREA. IF IT COMES ACROSS THE LOCAL AREA (PRETTY LIKELY) THEN I WILL HAVE TO TWEAK THE WORDING ON THE ZONES NO MATTER WHAT SPC DOES. AT ANY RATE...AS SOON AS I GET THE WORD ON WHAT THEY WILL DO THE UPDATES WILL BE ISSUED AS SOON AS POSSIBLE. .MIA...NONE.
FLZ063-066>075-010600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1145 PM EST SAT MAR 31 2001 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM EDT... A LINE OF THUNDERSTORMS WAS CURRENTLY MOVING EAST AT 35 MPH EXTENDING FROM JUPITER INLET SOUTHWESTWARD TO DEVILS GARDEN TO NAPLES. A FEW OF THESE THUNDERSTORMS HAVE BEEN SEVERE AND CONTINUE TO BE STRONG AS THEY MOVE THROUGH SOUTH FLORIDA. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS WERE DEVELOPING OUT AHEAD OF THIS LINE ACROSS SOUTHEAST FLORIDA. A FEW OF THE THESE STORMS ARE RAPIDLY BECOMING STRONG AND COULD BECOME SEVERE DURING THE NEXT HOUR. THE STRONGEST STORM WAS LOCATED JUST WEST OF WESTON MOVING TO THE NORTHEAST AT 35 TO 40 MPH AND MIAMI DOPPLER RADAR INDICATED SMALL HAIL AND GUSTY WINDS ALONG WITH OCCASIONAL LIGHTNING AND VERY HEAVY RAIN WAS OCCURRING WITH THIS STORM. THIS WAS PART OF ANOTHER LINE DEVELOPING THAT EXTENDED SOUTHWEST INTO THE EVERGLADES. ANOTHER LINE OF SHOWERS AND A FEW THUNDERSTORMS WAS DEVELOPING OVER MIAMI-DADE COUNTY FROM NEAR CAROL CITY SOUTHWEST TO TO SHARK VALLEY AND THEN INTO MAINLAND MONROE COUNTIES. THE POTENTIAL FOR ADDITIONAL SEVERE WEATHER STILL EXISTS AND THEREFORE THE SEVERE THUNDERSTORM WATCH WAS EXTENDED TO INCLUDE ALL OF SOUTH FLORIDA UNTIL 5 AM EDT.
The Melbourne radar (KMLB), 142 km away, was scanning. The volume nearest the first event began at 04:49 UTC.
1 hail. Local standard time, as filed.
A spotter reported dime-size hail between Indiantown and West Palm Beach.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, March 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5233756.